MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Catalog Number VBCR131002A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Code manufacturing phr - a review of the manufacturing records indicated the device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent a revision for an arteriovenous (av) fistula in the upper arm using a gore® viabahn® endoprosthesis (viabahn device).It was reported that the physician was able to reach the target treatment area without any resistance.The physician was ready to initiated deployment when they notice some resistance while pulling the deployment line.The viabahn device started to bowstring.The physician did not try to force it open so they took out the viabahn device out through the sheath.There was no device expansion.The procedure was completed using a new viabahn device.It was reported there was no impact to the patient.
 
Additional Manufacturer Narrative
Section h6 updated to reflect completion of investigation.Manufacturing records were reviewed, and the device met all pre-release specifications.The vsx device was returned to gore for evaluation.Evaluation of the returned product indicates the reported complaints of vsx device deployment failure and bowstringing could not be independently confirmed.The vsx device as returned for evaluation was partially deployed with partial expansion of the endoprosthesis.It was reported that deployment during the procedure was not able to be initiated, however deployment was attempted on the back table after removal from the patient.Deployment of the returned vsx device was able to continue when pulling the deployment line from the knob, demonstrating that the deployment mechanism itself was not stuck; no bowstringing was observed.The root cause of the vsx device deployment failure and bowstringing of the endoprosthesis as reported could not be established with the information available.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.B4: updated description event.D8/d9: device was sent to gore for device evaluation.H6: removed code b22 and added code b01 under type of investigation.H6: removed code d16 and added code d15 under investigation conclusions.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2024, the patient underwent a revision for an arteriovenous (av) fistula in the upper arm using a gore® viabahn® endoprosthesis (viabahn device).It was reported that the physician was able to reach the target treatment area without any resistance using a 10 fr terumo introducer sheath and.035" guidewire (brand unknown).The physician was ready to initiated deployment when they notice some resistance while pulling the deployment line.The viabahn device started to bowstring.The physician did not try to force it open so they took out the viabahn device out through the sheath.There was no device expansion.The procedure was completed using a new viabahn device.It was reported there was no impact to the patient.Deployment of device was attempted on the back table after removal from the patient.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDO GRAFT, ARTERIOVENOUS DIALYSIS ACCESS CIRCUIT STENOSIS TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19506044
Report Number2017233-2024-05028
Device Sequence Number12641182
Product Code PFV
UDI-Device Identifier00733132645923
UDI-Public00733132645923
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBCR131002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer07/19/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown